MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*SKIN STAPLER-REGULAR; REMOVABLE (SKIN)

ETHICON ENDO-SURGERY, LLC. PROXIMATE*SKIN STAPLER-REGULAR; REMOVABLE (SKIN)
Catalog Number PXR35
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 09/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an unknown procedure the surgeon used the pxw35 skin stapler to appose wound edges post-operatively.Surgeon complained the following day that some of the clips had become undone.The surgeon needed to touch up the surgical wound closure using a suture.The surgeon observed undoing of staples on surgical wound.This was corrected with sutures.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/28/2023.D4 batch # unk.B3: exact date is unk.Assumed 1st day of the month.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what was the procedure? were there any issues with the device when it was originally used? was the stapling done by one or two individuals? what is the experience of the user in using ethicon skin staplers? were the skin edges approximated with forceps ahead of the stapler? was the device fired plastic to plastic? can details regarding additional wound management protocols be provided? what is the current patient status? what was the appearance of skin staples at the time they were placed? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/7/2024.Additional information was requested, and the following was obtained:what was the procedure? laparotomy for small bowel obstruction.Were there any issues with the device when it was originally used? no, this surgeon is also a long-standing user of the device and nothing abnormal was initially noted.Was the stapling done by one or two individuals? 1, he used a pincet to appose the wound edges ahead of the skin stapler while he fires the device.What is the experience of the user in using ethicon skin staplers? satisfactory up until this issue which was met with surprise since he has not experienced this outcome before.Were the skin edges approximated with forceps ahead of the stapler? yes, as above was the device fired plastic to plastic? yes, the surgeon is a long-time user and fires plastic to plastic because he understands that this technique ensures that there is some wound edge aversion for better regranulation in the post operative phase.Can details regarding additional wound management protocols be provided? only that he had to re-suture part of the wound edge which came undone-presumably due to the malfunction of the skin staples according to the surgeon¿s assessment.What is the current patient status? the patient is discharges and no adverse effects were experienced except for this acute incident with would dehiscence.What was the appearance of the skin staples at the time they were placed? normal according to the surgeon¿s assessment.

Common Device Name
REMOVABLE (SKIN)
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key17833147
Report Number3005075853-2023-06935
Device Sequence Number3390429
Product Code GDT
UDI-Device Identifier10705036002666
UDI-Public10705036002666
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPXR35
Device Lot Number357C14
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2023
Supplement Date Received by Manufacturer03/01/2024
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown